MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During the shift check, the autopulse platform ((b)(4)) displayed user advisory (ua) 02 (compression tracking error) error message.In addition, one of the enclosures on the bottom of the platform was noted broken and the platform makes an abnormal sound when the lifeband starts to compress.No patient involvement.
 
Additional Manufacturer Narrative
The customer reported that "the autopulse platform ((b)(6)) displayed user advisory (ua) 02 (compression tracking error) error message " was confirmed based on the archive data review but was not confirmed during the functional testing.No device malfunction was observed during the testing, and the autopulse platform performed as intended.The secondary customer complaint of the broken enclosure was confirmed during the visual inspection.A cracked front enclosure was attributed to user mishandling such as a drop.The front enclosure was replaced to address the issue.In addition, the encoder drive shaft of the platform does not rotate smoothly, exhibits binding and resistance due to a sticky clutch plate, and was likely the source of an abnormal sound noted by the customer.This type of drive shaft issue is characteristic of normal wear and tear.The impact of a sticky clutch was not severe enough to make the platform non-functional.Deburring of the clutch plate was performed to remedy the encoder driveshaft issue the autopulse platform is a reusable device and was manufactured in march 2015 and is more than 6 years old, beyond the expected service life of 5 years.During visual inspection, the battery compartment was observed damaged, unrelated to the reported complaint.The observed physical damage was attributed to user mishandling such as a drop.The battery compartment was replaced to address the issue.In addition, the drive train motor and the fan need to be cleaned.A review of the archive data indicated the user advisory (ua) 02 error message around the customer reported event date, thus confirming the reported complaint.User advisory is a clearable error message; per the battery hangtag - advisory codes description and action, user advisory (ua) 02 is an indication that the autopulse® has detected a change in lifeband tension.This advisory can happen when the patient or lifeband is out of position, or if the lifeband is opened during active operation.The recommended actions to take for this type of user advisory are: ensure that the lifeband is properly closed.Pull up completely on the lifeband, ensure that both the patient and the band are properly aligned, and press restart.The autopulse platform passed the initial functional test without any fault or error, and the reported user advisory (ua) 02 error message was not reproduced during testing.The load cell characterization test found no issues and confirmed both cell modules were functioning within the specification.Following service, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error.H4 (device manufacture date) was corrected.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa nguyen
2000 ringwood ave,
san jose, CA 95131
MDR Report Key12906343
Report Number3010617000-2021-01109
Device Sequence Number14723070
Product Code DRM
UDI-Device Identifier00849111001090
UDI-Public00849111001090
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown